MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/RIGHT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/RIGHT; PLATE, FIXATION, BONE
Model Number 02.118.002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: date patient pain began is not known.Additional product code: hwc.Date of implant is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hardware removal procedure of her lower right tibia and fibula on (b)(6) 2018, due to pain and discomfort.The patient was originally implanted with two (2) plates and eighteen (18) screws.The tibia plate and ten (10) of the screws were implanted in the patient¿s tibia, while the fibula plate and the remaining eight (8) screws were implanted in her fibula.The screws were reported to be a combination of 2.7mm variable angle (va) locking screws, 2.7mm metaphyseal screws, 3.5mm va locking screws and 3.5mm cortex screws.It is unknown which of the screws were implanted with what plate and the individual quantity of each type of screw is unknown.During the (b)(6) 2018 procedure, a stardrive screwdriver was discovered to be broken.Due to this discovery, the surgeon decided to cut the head of the screws off in order to remove the plates.The surgeon was able to remove the tibia plate using this method; however, the shafts of two (2) of the screws remain in the patients tibia.Another stardrive screwdriver was used to remove the remaining implants, successfully completing the procedure.There was a reported one-hour delay as the surgeon attempted to complete the surgery without a screwdriver.The patient was reported to be in good condition following the procedure.The broken stardrive screwdriver and the two (2) screw shafts embedded in patient is addressed in (b)(4).This report addresses the removal procedure due to pain.This report is for one (1) 2.7/3.5mm va lcp medial distal tibia plate.This is report 1 of 6 for (b)(4).

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7594619
Report Number2939274-2018-52479
Device Sequence Number16184811
Product Code HRS
UDI-Device Identifier10886982037589
UDI-Public(01)10886982037589
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.002
Device Catalogue Number02.118.002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight70